Alert archive / Tennessee / High Wind Warnings in 2014
High Wind Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Nov 23, 2014, 3:48 AM EST for Cherokee County, Clay County, North Carolina; 10 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Nov 23, 2014, 1:00 PM EST. It was in force for 15 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 23, 2014, 3:48 AM EST (08:48 UTC)
- In effect from
- Nov 23, 2014, 1:00 PM EST
- Expired
- Nov 24, 2014, 4:10 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 23, 6:00 PM EST | NON-TSTM WND GST 69 | 2 W Gatlinburg, TN | WIND GUST OF 69 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER. |
| Nov 23, 7:10 PM EST | NON-TSTM WND GST 49 | 4 Ne Walland, TN | WIND GUST OF 49 MPH IN THE FOOTHILLS OF CHILHOWIE MOUNTAIN. ELEVATION 2861 FEET. |
| Nov 23, 8:45 PM EST | NON-TSTM WND GST 75 | Camp Creek, TN | WIND GUST OF 75 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2670 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WWUS74 KMRX 230848 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 348 AM EST SUN NOV 23 2014 ...WINDY CONDITIONS DEVELOPING FOR THE FAR EASTERN TENNESSEE MOUNTAINS THIS AFTERNOON THROUGH EARLY MONDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE SOUTHERN PLAINS TOWARD THE GREAT LAKES WILL TIGHTEN THE PRESSURE GRADIENT BETWEEN IT AND A STRONG HIGH PRESSURE AREA OVER THE CAROLINAS. THIS WILL PRODUCE VERY WINDY CONDITIONS OVER THE SOUTHERN APPALACHIANS AND ADJACENT FOOTHILLS...WHERE GUSTS MAY REACH OR EXCEED 60 MPH AT TIMES. THE HIGH WIND WATCH WAS UPGRADED TO A HIGH WIND WARNING...AND BREEZY TO WINDY CONDITIONS MAY AFFECT MUCH OF THE REGION ON MONDAY AHEAD OF A COLD FRONT. NCZ060-061-TNZ018-040>047-071>074-086-087-101-102-VAZ006-008- 231800- /O.UPG.KMRX.HW.A.0005.141123T1800Z-141124T1200Z/ /O.NEW.KMRX.HW.W.0006.141123T1800Z-141124T1200Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK...BENTON... DUCKTOWN...LEBANON...ABINGDON 348 AM EST SUN NOV 23 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH AND POSSIBLY HIGHER ARE EXPECTED OVER THE FOOTHILLS OF THE EASTERN TENNESSEE MOUNTAINS INCLUDING THE EASTERN TENNESSEE MOUNTAINS...THE SOUTHWESTERN NORTH CAROLINA MOUNTAINS AND PARTS OF THE SOUTHWESTERN VIRGINIA MOUNTAINS AND ADJACENT FOOTHILLS. THE WINDS WILL SHIFT TO THE SOUTH AND THEN SOUTHWEST LATER SUNDAY NIGHT INTO MONDAY MORNING...AND THE HIGHEST GUSTS MAY DROP BELOW 50 MPH BEFORE DAYBREAK MONDAY. * TIMING...HIGH WINDS ARE EXPECTED BETWEEN 1 PM SUNDAY AND 7 AM MONDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE MOUNTAINS...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TG
3 follow-up statements
928 WWUS74 KMRX 231913 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 213 PM EST SUN NOV 23 2014 ...WINDY CONDITIONS DEVELOPING FOR THE FAR EASTERN TENNESSEE MOUNTAINS THIS AFTERNOON THROUGH EARLY MONDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE SOUTHERN PLAINS TOWARD THE GREAT LAKES WILL TIGHTEN THE PRESSURE GRADIENT BETWEEN IT AND A STRONG HIGH PRESSURE AREA OVER THE CAROLINAS. THIS WILL PRODUCE VERY WINDY CONDITIONS OVER THE SOUTHERN APPALACHIANS AND ADJACENT FOOTHILLS...WHERE GUSTS MAY REACH OR EXCEED 60 MPH AT TIMES. THE HIGH WIND WATCH WAS UPGRADED TO A HIGH WIND WARNING...AND BREEZY TO WINDY CONDITIONS MAY AFFECT MUCH OF THE REGION ON MONDAY AHEAD OF A COLD FRONT. NCZ060-061-TNZ018-040>047-071>074-086-087-101-102-VAZ006-008- 240500- /O.CON.KMRX.HW.W.0006.000000T0000Z-141124T1200Z/ CHEROKEE-CLAY-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY... ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK...BENTON... DUCKTOWN...LEBANON...ABINGDON 213 PM EST SUN NOV 23 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * EVENT...SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH AND POSSIBLY HIGHER ARE EXPECTED OVER THE FOOTHILLS OF THE EASTERN TENNESSEE MOUNTAINS INCLUDING THE EASTERN TENNESSEE MOUNTAINS...THE SOUTHWESTERN NORTH CAROLINA MOUNTAINS AND PARTS OF THE SOUTHWESTERN VIRGINIA MOUNTAINS AND ADJACENT FOOTHILLS. THE WINDS WILL SHIFT TO THE SOUTH AND THEN SOUTHWEST LATER TONIGHT INTO MONDAY MORNING...AND THE HIGHEST GUSTS MAY DROP BELOW 50 MPH BEFORE DAYBREAK MONDAY. * TIMING...HIGH WINDS ARE EXPECTED BETWEEN 1 PM SUNDAY AND 7 AM MONDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE MOUNTAINS...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
648 WWUS74 KMRX 240235 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 935 PM EST SUN NOV 23 2014 ...WINDY CONDITIONS REMAIN FOR THE FAR EASTERN TENNESSEE MOUNTAINS THROUGH EARLY MONDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM MOVING NORTHEAST FROM THE SOUTHERN PLAINS TOWARD THE GREAT LAKES WILL TIGHTEN THE PRESSURE GRADIENT BETWEEN IT AND A STRONG HIGH PRESSURE AREA OVER THE CAROLINAS. THIS WILL PRODUCE VERY WINDY CONDITIONS OVER THE SOUTHERN APPALACHIANS AND ADJACENT FOOTHILLS...WHERE GUSTS MAY REACH OR EXCEED 60 MPH AT TIMES. THE HIGH WIND WATCH WAS UPGRADED TO A HIGH WIND WARNING...AND BREEZY TO WINDY CONDITIONS MAY AFFECT MUCH OF THE REGION ON MONDAY AHEAD OF A COLD FRONT. NCZ060-061-TNZ101-102-240345- /O.CAN.KMRX.HW.W.0006.000000T0000Z-141124T1200Z/ CHEROKEE-CLAY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...BENTON...DUCKTOWN 935 PM EST SUN NOV 23 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE FALLEN BELOW CRITERIA AND WILL CONTINUE TO SHIFT TO THE SOUTH AND SOUTHWEST. $$ TNZ018-040>047-071>074-086-087-VAZ006-008-241045- /O.CON.KMRX.HW.W.0006.000000T0000Z-141124T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 935 PM EST SUN NOV 23 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * EVENT...SUSTAINED SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH AND POSSIBLY HIGHER ARE EXPECTED OVER THE FOOTHILLS OF THE EASTERN TENNESSEE MOUNTAINS INCLUDING THE EASTERN TENNESSEE MOUNTAINS AND PARTS OF THE SOUTHWESTERN VIRGINIA MOUNTAINS AND ADJACENT FOOTHILLS. THE WINDS WILL SHIFT TO THE SOUTH AND THEN SOUTHWEST LATER MONDAY MORNING...AND THE HIGHEST GUSTS MAY DROP BELOW 50 MPH BEFORE DAYBREAK MONDAY. * TIMING...HIGH WINDS ARE EXPECTED BETWEEN 9 PM SUNDAY AND 7 AM MONDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE DAMAGE DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE MOUNTAINS...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
548 WWUS74 KMRX 240910 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 410 AM EST MON NOV 24 2014 ...STRONG AND GUSTY SOUTHWEST WINDS TODAY AHEAD OF A COLD FRONT... .SOUTHWEST WINDS WILL BE ON THE INCREASE THIS MORNING AHEAD OF A COLD FRONT. SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED...UNTIL THE COLD FRONT PASSES EAST OF THE REGION BY MID TO LATE AFTERNOON. TNZ018-040>047-071>074-086-087-VAZ006-008-241830- /O.CAN.KMRX.HW.W.0006.000000T0000Z-141124T1200Z/ /O.NEW.KMRX.WI.Y.0013.141124T0910Z-141124T2100Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON 410 AM EST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH IN THE SMOKY AND NORTHERN MOUNTAINS OF EAST TENNESSEE. * TIMING...STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED THIS MORNING THROUGH MID TO LATE AFTERNOON TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TNZ012>014-035>037-067-081>085-098>100-241800- /O.NEW.KMRX.WI.Y.0013.141124T0910Z-141124T1800Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-ROANE- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-BRADLEY- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...JASPER... CHATTANOOGA...CLEVELAND 410 AM EST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON. * EVENT...SUSTAINED SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ACROSS THE CUMBERLAND PLATEAU AND WESTERN MOST COUNTIES OF THE TENNESSEE VALLEY. * TIMING...STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED THIS MORNING THROUGH EARLY TO MID AFTERNOON TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ NCZ060-061-TNZ015>017-038-039-068>070-101-102-VAZ001-002-005- 241830- /O.NEW.KMRX.WI.Y.0013.141124T0910Z-141124T2100Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-LOUDON- KNOX-JEFFERSON-WEST POLK-EAST POLK-LEE-WISE-SCOTT- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...RUTLEDGE...MORRISTOWN... LENOIR CITY...KNOXVILLE...DANDRIDGE...BENTON...DUCKTOWN... JONESVILLE...WISE...NORTON...GATE CITY 410 AM EST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * EVENT...SUSTAINED SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ACROSS THE EASTERN COUNTIES OF THE TENNESSEE VALLEY... SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN PARTS OF NORTH CAROLINA. * TIMING...STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED THIS MORNING THROUGH MID TO LATE AFTERNOON TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$ TG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Nov 23, 12:35 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 23, 12:35 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1235 AM EST SUN NOV 23 2014
.AVIATION...TRANQUIL WEATHER/VFR CONDITIONS WILL BEGIN TO END
SHORTLY FOR CHA AREA WITH THE APPROACH OF SHOWERS TOWARD DAYBREAK.
EXPECTING CIGS AND VISBYS TO GRADUALLY DECREASE INTO MVFR THEN IFR
DURING THE DAY.
MEANWHILE...THE INCREASING SOUTHERLY WINDS WILL BE PROVIDING
DOWNSLOPING INITIALLY FOR TYS AND TRI...SO WON'T LOWER CONDITIONS
THERE AS QUICKLY. THE REALLY STRONG WINDS WILL BE LIMITED TO THE
MOUNTAINS AND FOOTHILLS...NOT THE TAF SITES.
HOWEVER...THE SURFACE GRADIENT WILL REMAIN STRONG INTO MONDAY WITH
WINDS SHIFTING TO THE SW. THUS...LOOK FOR STRONG AND GUSTY SW WINDS
TO AFFECT THE TAF SITES AT LEAST THROUGH MONDAY AFTERNOON...JUST
BEYOND THIS TAF PACKAGE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
CHEROKEE-CLAY.
TN...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-
JOHNSON-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST
COCKE-NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI-WASHINGTON TN-WEST POLK.
VA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR
RUSSELL-WASHINGTON.
&&
TGHazardous weather outlook, Nov 22, 3:35 PM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 PM EST SAT NOV 22 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 335 PM EST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A STRONG LOW PRESSURE SYSTEM IS FORECAST TO TRACK OUT OF THE SOUTHERN PLAINS INTO THE WESTERN GREAT LAKES REGION SUNDAY THROUGH MONDAY. A HIGH WIND WATCH HAS BEEN POSTED FOR THE EASTERN MOUNTAINS AND NEARBY FOOTHILLS...DUE TO THE POSSIBILITY OF STRONG SOUTHERLY WINDS ASSOCIATED WITH MOUNTAIN WAVES. THE HIGH WIND WATCH IS IN EFFECT FROM 1 PM EST SUNDAY THROUGH 7 AM EST MONDAY MORNING. ISOLATED THUNDERSTORMS...NON SEVERE...COULD ACCOMPANY THE SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
High Wind Warnings in Tennessee, 2014High Wind Warnings in Virginia, 2014High Wind Warnings in North Carolina, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.